Alert archive / West Virginia / Flash Flood Warnings in 2014
Flash Flood Warning 48, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 6, 2014, 5:50 PM EDT for 4 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2014, 5:50 PM EDT (21:50 UTC)
- Expired
- Sep 6, 2014, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Braxton County, WV, Calhoun County, WV, Gilmer County, WV, Lewis County, WV
The radar
The Charleston,WV radar (KRLX), 104 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
487
WGUS51 KRLX 062150
FFWRLX
WVC007-013-021-041-070045-
/O.NEW.KRLX.FF.W.0048.140906T2150Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
550 PM EDT SAT SEP 6 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTH CENTRAL BRAXTON COUNTY IN WEST VIRGINIA...
NORTHEASTERN CALHOUN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GRANTSVILLE...
CENTRAL GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
CENTRAL LEWIS COUNTY IN WEST VIRGINIA...
* UNTIL 845 PM EDT
* AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM REPETITIVE THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL
JACKSON LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
3901 8108 3901 8104 3901 8100 3903 8098
3903 8039
$$
502 follow-up statements
877
WGUS71 KRLX 062310
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
710 PM EDT SAT SEP 6 2014
WVC007-013-021-041-070045-
/O.CON.KRLX.FF.W.0048.000000T0000Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-GILMER WV-CALHOUN WV-BRAXTON WV-
710 PM EDT SAT SEP 6 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
EXTREME NORTH CENTRAL BRAXTON...NORTHEASTERN CALHOUN...CENTRAL GILMER
AND CENTRAL LEWIS COUNTIES...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THE POTENTIAL FOR FLASH FLOODING IN THE WARNED AREA...DUE
TO VERY HEAVY RAINFALL FROM REPETITIVE THUNDERSTORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STONEWALL
JACKSON LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
3901 8108 3901 8104 3901 8100 3903 8098
3903 8039
$$
50398
WGUS71 KRLX 070045
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
845 PM EDT SAT SEP 6 2014
WVC007-013-021-041-070052-
/O.EXP.KRLX.FF.W.0048.000000T0000Z-140907T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS WV-GILMER WV-CALHOUN WV-BRAXTON WV-
845 PM EDT SAT SEP 6 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 PM EDT FOR EXTREME
NORTH CENTRAL BRAXTON...NORTHEASTERN CALHOUN...CENTRAL GILMER AND
CENTRAL LEWIS COUNTIES...
HEAVY RAIN IS NO LONGER ANTICIPATED...THEREFORE THE FLASH FLOOD
WARNING THAT WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. STREAMS AND
CREEKS HAVE BEGUN TO RECEDE AND NO LONGER POSE A FLASH FLOOD THREAT.
LAT...LON 3885 8043 3884 8116 3903 8113 3903 8110
3901 8108 3901 8104 3901 8100 3903 8098
3903 8039
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 4:31 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 6, 4:31 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT SAT SEP 6 2014 .SYNOPSIS... COLD FRONT MOVES THROUGH THIS EVENING. FRONT SLOWS DOWN AS IT CREEPS SOUTH OF AREA SUNDAY. WEAK HIGH PRESSURE SUNDAY AFTERNOON GRADUALLY MOVES AWAY MONDAY AND TUESDAY. COLD FRONT THURSDAY NIGHT. && .NEAR TERM /THROUGH SUNDAY/... 20Z SURFACE OBSERVATIONS SHOW A COLD FRONT WIND SHIFT ALONG THE OH RIVER. CONVECTION AHEAD OF THE COLD FRONT...WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE EAST BEFORE GRADUALLY DIMINISH IN INTENSITY. ADJUSTED CATEGORICAL POPS PER LATEST RADAR TRENDS. COOLING SHOWERS HAVE DECREASED AFTERNOON TEMPERATURES ALONG THEIR PATH. PREVIOUS DISCUSSION BELOW... AT 18Z APPEARS TO BE ALONG THE OHIO RIVER. CONVECTION HAS FIRE UP OUT AHEAD OF THE FRONT...AS EXPECTED. FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTHWARD TODAY...EVENTUALLY SLOWING DOWN AS IT REACHES SOUTHERN ZONES...BUT PROGGED TO PASS SOUTH OF THE CWA BY LATE TONIGHT OR EARLY SUNDAY. DRIER AIR WILL GRADUALLY FILTER IN BEHIND THE FRONT FOR SUNDAY...WITH DEW POINTS POSSIBLY GETTING DOWN INTO THE LOWER 50S ACROSS SOUTHEAST OHIO AND ADJACENT WV/ERN KY COUNTIES BY SUNDAY EVENING. STILL LOOKING LIKE PLENTY OF STRATUS WILL DEVELOP/LINGER ACROSS SOUTHERN HALF OF CWA TONIGHT...WITH SOME CLEARING ACROSS THE NORTH...I.E. SOUTHEAST OHIO ZONES. COULD BE SOME PATCHY FOG DEVELOPMENT ACROSS THE NORTH...BUT BOUNDARY LAYER WINDS SHOULD REMAIN STRONG ENOUGH TO PREVENT MUCH FORMATION. DRIER WEATHER EXPECTED FOR SUNDAY. DID ELECT TO LEAVE A SLIGHT CHANCE OF SHOWERS IN TOMORROW ACROSS THE EXTREME SOUTH DURING DAYTIME HEATING HOURS WHERE GREATER MOISTURE WILL EXIST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... HIGH PRESSURE SITS WELL NE OF THE AREA WHILE A WARM WAVE TRACKS NEWD ALONG THE MIDDLE ATLANTIC COAST...WELL SE OF THE AREA THIS PERIOD. THIS LEAVES FCST AREA IN LIGHT SE SFC FLOW. THE FRONT CROSSING THE AREA THIS AFTERNOON AND TONIGHT...LIKE ITS PREDECESSOR...DOES NOT GET THAT FAR S OF THE AREA...ALLOWING DEW POINTS TO RECOVER THIS PERIOD. WITH WEAK UPPER LEVEL S/W TROUGHS PASSING EACH DAY IN OTHERWISE NEAR WEAK ZONAL SOUTHERN STREAM FLOW...EXPECT DIURNAL CONVECTION AGAIN...MAINLY ACROSS THE S AND THE HIGHER TERRAIN. EMPLOYED A BIAS CORRECTED BLEND FOR LOWS SUN NT AND THEN LITTLE IF ANY CHANGES TO TEMPERATURES BEYOND THAT...AS THE PREVIOUS FCST SPLIT MOST DIFFERENCES AMONG THE LATEST GUIDANCE. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... IT APPEARS THE LATE SUMMER PATTERN WILL BE TRANSITIONING TO ONE MORE TYPICAL OF AUTUMN...DRY WITH COLD FRONTS EVERY SEVERAL DAYS. THE COLD FRONT LEADING THE CHARGE IS DRIVEN INITIALLY BY A LEAD S/W TROUGH OVER THE MIDWEST MIDWEEK. BY THIS TIME...THE UPPER LEVEL FLOW BECOMES MUCH MORE EVENLY SPLIT BETWEEN THE SRN AND NRN STREAMS...THE FORMER ACROSS THE NRN CONUS...THE LATTER ALL THE WAY UP ACROSS NRN CANADA. 12Z MODELS SEEM TO HAVE COME CLOSER TOGETHER ON BEHAVIOR ON THE LEAD S/W AND A STRONGER...TRAILING S/W WHICH CLOSES OFF. THE TIMING OF THE FRONTAL PASSAGE SEEMS TO HAVE CONVERGED ON THU NT AS A RESULT...SO ASSOCIATED SHOWERS AND THUNDERSTORMS ARE MORE LIKELY ON THU VS WED. SPC HAS SLIGHT RISK JUST UPSTREAM ON WED. THE CANADIAN HIGH PRESSURE SYSTEM REPRESENTING THE FIRST AUTUMN AIR MASS IN THE PATTERN TRANSITION PLUMMETING INTO THE CONUS...IS RATHER LARGE...AND WILL KEEP THE DRY...COOLER WEATHER...ONCE IT GETS HERE...GOING THROUGH THE BALANCE OF THE EXTENDED PERIOD. USED WPC AND BIAS CORRECTED ECMWFHIRES BEGINNING AND END OF PERIOD. PREVIOUS LOOKED GOOD IN BETWEEN. BASICALLY SPLIT THE GUIDANCE IN THE WAKE OF THE FRONT...WITH QUESTION AS TO HOW MUCH OF A PUSH OF THE COOLER...DRIER AIR THERE WILL BE IN THE WAKE OF THE FIRST S/W...VS HOW MUCH OF IT WAITS UNTIL THE PASSAGE OF THE SECOND. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION HAS FIRED UP...AND WILL CONTINUE THROUGH AROUND 03-06Z AHEAD OF AN APPROACHING COLD FRONT...WHICH AT 18Z WAS LOCATED NEAR THE OHIO RIVER. EXPECT BRIEF MVFR CONDITIONS IN VICINITY OF STORMS. AFTER 02Z...EXPECT WIDESPREAD MVFR/IFR STRATUS TO DEVELOP...PARTICULARLY ACROSS WV...EASTERN KY...AND SOUTHWEST VA...PRIMARILY AFFECTING SITES KCRW...KCKB...KEKN...AND KBKW...AND PERHAPS KTS. STRATUS SHOULD LIFT AFTER 14-16Z WITH A RETURN OF VFR CONDITIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORMS COULD VARY. DEVELOPMENT AND HEIGHT OF STRATUS TONIGHT COULD VARY FROM FORECAST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H M M M M M H BKW CONSISTENCY H H H H H H H L M L M M EKN CONSISTENCY H H H H H L L L L L L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H M M M M M AFTER 18Z SUNDAY... IFR VALLEY FOG POSSIBLE MONDAY MORNING..AND IN SHOWERS AND THUNDERSTORMS THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...ARJ/SL SHORT TERM...TRM LONG TERM...TRM AVIATION...SL
Hazardous weather outlook, Sep 6, 3:59 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EDT SAT SEP 6 2014 KYZ101>103-105-OHZ085>087-VAZ003-004-WVZ005>011-013>020-024>040-046- 047-070800- GREENUP-CARTER-BOYD-LAWRENCE KY-MEIGS-GALLIA-LAWRENCE OH-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 359 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS TODAY COULD PRODUCE DAMAGING WIND GUSTS. IN ADDITION...IF SEVERAL THUNDERSTORMS PRODUCE HEAVY RAIN OVER THE SAME AREA...FLASH FLOODING COULD OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ066-067-075-076-083-084-070800- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON- 359 AM EDT SAT SEP 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 4:29 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
429 PM EDT SAT SEP 6 2014
WVZ018>020-029>031-062100-
CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-RITCHIE WV-
429 PM EDT SAT SEP 6 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN RITCHIE...NORTHERN
CALHOUN...SOUTHERN DODDRIDGE...NORTHERN GILMER...SOUTHWESTERN
HARRISON AND NORTHWESTERN LEWIS COUNTIES UNTIL 500 PM EDT...
AT 420 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
12 MILES SOUTHEAST OF HARRISVILLE TO 8 MILES NORTHEAST OF GRANTSVILLE
TO 7 MILES WEST OF GRANTSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR TANNER AROUND 440 PM...ALUM BRIDGE AROUND
450 PM AND GLENVILLE AROUND 500 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3902 8056 3889 8087 3889 8121 3889 8126
3890 8125 3890 8126 3891 8126 3892 8128
3902 8107 3919 8081 3919 8038
50Local storm report, Sep 6, 4:31 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD CHARLESTON 38.35N 81.63W
09/06/2014 KANAWHA WV PUBLIC
CARS HALF WAY SUBMERGED ON RANDOLPH STREET ON THE WEST
SIDE...NEAR SAVE A LOT AND ASHTON MANOR. TWO TO THREE
FEET OF WATER ACROSS ROAD AND PARKING LOT BEHIND SAVE A
LOT.
&&
CORRECTED REMARKS
EVENT NUMBER RLX1401201
TRMLocal storm report, Sep 6, 4:40 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
440 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD CHARLESTON 38.35N 81.63W
09/06/2014 KANAWHA WV NWS EMPLOYEE
TREE LIMBS AND MUD COVERING RIGHT LANE OF I-64
EASTBOUND NEAR OAKWOOD EXIT.. HIGHWAY DEPT ON SCENE.
&&
EVENT NUMBER RLX1401202
JSHLocal storm report, Sep 6, 4:52 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
452 PM EDT SAT SEP 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 2 ESE AMMA 38.56N 81.23W
09/06/2014 ROANE WV 911 CALL CENTER
CULVERT PLUGGED ALONG PINE GROVE ROAD. 6 INCHES OF
WATER ON ROAD.
&&
EVENT NUMBER RLX1401203
JSHSpecial weather statement, Sep 6, 5:00 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
500 PM EDT SAT SEP 6 2014
WVZ018-020-028>032-039-040-062130-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
LEWIS WV-TAYLOR WV-UPSHUR WV-
500 PM EDT SAT SEP 6 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN UPSHUR...TAYLOR...
BARBOUR...NORTHERN BRAXTON...CENTRAL CALHOUN...SOUTHEASTERN
DODDRIDGE...GILMER...HARRISON AND LEWIS COUNTIES UNTIL 530 PM EDT...
AT 457 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
NEAR FAIRMONT TO ABOUT 10 MILES WEST OF SUTTON...MOVING EAST AT 25
MPH.
BRIEF WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS. ADDITIONALLY...VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR HORNER AROUND 510 PM AND NESTORVILLE AROUND
520 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
62 AND 129.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3873 8043 3873 8047 3864 8053 3868 8112
3887 8116 3943 8025 3940 8020 3941 8011
3939 8008 3946 7994 3944 7989 3931 7989
3929 7986 3925 7984
50Special weather statement, Sep 6, 5:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT SAT SEP 6 2014
OHZ087-WVZ005-006-062200-
CABELL WV-LAWRENCE OH-WAYNE WV-
530 PM EDT SAT SEP 6 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND NORTHWESTERN WAYNE AND WESTERN CABELL COUNTIES
IN WEST VIRGINIA UNTIL 600 PM EDT...
AT 518 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CHESAPEAKE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS...AND THE VIADUCTS AND LOW SPOTS IN THE CITY OF
HUNTINGTON.
THIS STORM WILL BE NEAR PROCTORVILLE AROUND 540 PM...PROCTORVILLE
AROUND 550 PM AND ONA AROUND 600 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
1 AND 24 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3853 8262 3856 8217 3835 8217 3832 8219
3836 8260 3839 8260 3847 8260 3848 8262
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 3:29 PM EDT | Special Weather Statement | RLX | Kanawha | 46 min |
| Sep 6, 3:36 PM EDT | Flash Flood Warning | RLX | Braxton, Clay | 3 hr |
| Sep 6, 3:45 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Sep 6, 4:20 PM EDT | Flash Flood Warning | RLX | Kanawha, Roane | 3 hr |
| Sep 6, 4:29 PM EDT | Special Weather Statement | RLX | Gilmer | 31 min |
| Sep 6, 5:00 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Gilmer, Harrison, Lewis and 1 more | 30 min |
| Sep 6, 5:30 PM EDT | Special Weather Statement | RLX | Cabell | 30 min |
| Sep 6, 5:56 PM EDT | Special Weather Statement | RLX | Barbour | 34 min |
| Sep 6, 6:20 PM EDT | Special Weather Statement | RLX | Wirt | 25 min |
| Sep 6, 6:31 PM EDT | Flash Flood Warning | RLX | Barbour, Harrison, Taylor | 3 hr |
| Sep 6, 7:27 PM EDT | Flash Flood Warning | RLX | Calhoun, Roane, Wirt | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.